Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz and Verelan PM
Jun 1, 2004

Thank you for taking the time to answer my question I really appreciate it. My HAART combo is Reyataz and Combivir. I was recently diagnosed with hypertension and a rapid heart beat. My PCP prescribed Verelan PM and said the one med would take care of both problems. I recently read on line that Reyataz and Verelan PM is not a good combo. Is there another med that would address these issues and not interfere with my HAART regime ? I see my ID Doc on June 17th and would like to have some info to share with him at that time concerning this issue. Again thank you all. I have become better informed about my healthcare and taken a more pro active role in my treatment as a result of these forums.

Response from Dr. Henry

Protease inhibitors such as Reyataz can markedly increase the effect of calcium channel blockers-they are relativley contra-indicated. Choosing a less hepatically metabolized Beta blocker (atenolol versus propranolol) might be a good choice to slow down the heart rate and decrease blood pressure (a mild diuretic is often added) depending on other medical conditions that you have. SInce this gets so complicated I rely on a pharm D to help me out individual cases. KH



Previous
numbness right upper leg
Next
side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement